Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

128 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

What causes dryness on the lips and flakiness?

Answered by
Dr.
Dr. Asmeet Kaur Sawhney

Dermatologist

Practicing since :2007

Answered : 3481 Questions

default
Posted on Thu, 16 Mar 2017 in Skin Hair and Nails
Question: Hello doctor,

This is XXXX for the past two weeks I have been having some lip dryness with flakiness tightness and fissures here and there only in the lower lip ( it has always been one spot at a time , one time it is the right side of lower lip the other day it's the left side , one time it's the right side corner the other time left side corner )three days ago the same sought of dryness and white tiny fissures like only to be noticed very minutely was seen in the left vermillion border at one spot now for the past two days the right side of the vermillion border feels like there is a crack when stretched and at times the line turns red sometimes when I look closely I can see white spot . I had queried about the same last week in the same portal where a doctor said if could be chellitis . I did go to a dermatologist who gave me antibiotic tablet and a anti allergy tablet and also hydrocortisone cream . I am attaching the pics for your reference please let me know what should I do . I am so patrinoid about herpes that I have taken tests from two centres and both of them came negative 4 months ago. The first set of pics that I am attaching is the one I had taken before eating the next set is the one after eating
doctor
Answered by Dr. Asmeet Kaur Sawhney 50 minutes later
Brief Answer:
Looks like cheilitis; topical steroid, moisturiser, Cetrizine

Detailed Answer:
Hi
Thanks for being at healthcaremagic
I have gone through your complaints as well as reviewed the attached photographs.
You seem to be having cheilitis.
It is not looking like herpes labialis.
It seems to be related to sun exposure, dry weather, use of cosmetics, change of toothpaste, lipstick or licking of lips.
If I was your treating doctor I would recommend you to apply topical steroid like mometasone cream on the affected areas of the lips twice daily along with frequent and liberal application of a moisturising cream containing white soft paraffin on the entire lips 3-4 times in a day for 7-10 days.
You can continue with tablet Cetrizine 10 mg.
Regards
Dr Asmeet
Above answer was peer-reviewed by : Dr. Prasad
doctor
default
Follow up: Dr. Asmeet Kaur Sawhney 39 minutes later
Hello doctor

Each time I look into the mirror the redness is there in different places . I am attaching few pics now that I have taken you can understandehat I am trying to convey to you . Also can you tell me whether I can apply pure lanolin to my lips or can you recommend any other lip balm on the long run. Also please do recommend me a toothpaste which. Will not give me a allergy I have used sensodyne and vicco vajradanti in the past six months . I also sometimes feel a warm flushed sensation on my lips it's just that it's either left side or the right side of lower lips .
doctor
Answered by Dr. Asmeet Kaur Sawhney 19 minutes later
Brief Answer:
Go for nmf e lip care or hydra rich lip, use colgate, pepsodant or closeup

Detailed Answer:
I have reviewed the newly uploaded pictures and it is looking like cheilitis.
Instead of pure lanolin I would recommend you to to use either nmf e lip care or hydra rich lips or venussia XXXXXXX cream as a regular moisturiser for lips.
As far as toothpaste is concerned you can use colgate or pepsodant or closeup.
Warm sensation without any other symptoms is nothing specific.
Avoid excessive sun exposure and keep your lips as much moisturised as possible.
This will reduce the feeling of warm sensations.
Above answer was peer-reviewed by : Dr. Prasad
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions
Drug/Medication ,   ,   ,   ,  

Recent questions on  Mometasone

doctor1 MD

hello doc i m frm India(19 years - male). i ve got vitiligo in 80% of my body like above eyelid, knees, small areas around bones in ankles, and nipples. Darmatologists prescibed me trioxalen usp 25mg, tacrolimus .1% , mometasone furoate .1% usp, nb uv-b,etc. After 2 months of treatment, there s no change in vitiligo size but get reddish pink. Doc substituted mometasone with halobatasol propionate .05% due to low stock of mometasone in govt hosp and skin started peeling off nipples as a result to inc vil. size and no were else. So doc stopped tacrolimus ointment . But skin is still peeling off my nipples and size is increasing. What to do ??? Should i use tacrolimus and insist using mometasone furoate.. PLZ HELP

doctor1 MD

hi

I was diagnosed for facial Seborrheic dermatitis which caused some hair loss in the mustache area just above the upper lip and was advised to use mometasone furoate solution which has treated the condition, but i have a tiny bald spot where i was affected. The doctor had told me to apply a certain tincture to stimulate hair growth in the affected region after ten days of applying the mometasone furoate solution. Unfortunately, my wife lost the prescription and I dont know what kind of tincture was prescribed. I currently reside in different city and I cannot consult the doc again, and neither can call the doctor cause I do not have the doctors phone number.

Therefore, I'd really appreciate if you could please advise me as to which tincture I should apply.

Regards,
Rick
                                                                 
                                                                 

doctor1 MD

My four year old son was diagnosed recently with having inflamed membranes in his nostril which in turn was responsible for sleep apnea. I was prescribed Nasonex spray and it was recommended that i use same for one month. five weeks have since gone by, i see no improvement. Should i have the ENT test him for asthma

doctor1 MD

hi doctor i am 32 years old , i have allergic to cold air, which is more severe in the morning, i consulted the physician they given me nasonex, when i take the nasonex it gives me only temporary relief. my concern is that i am planning for pregnancy since one year, i couldnot so far, i worried that it because of the severe sneezing, we consulted gynaecologist for any other problem. but all the result seems to be normal. i like to get permanent relief from the sneezing . taking corticosteroids while trying to get pregnant will affect or not? give me some solution to get relief from the sneezing and to get pregnant soon. thank you.

doctor1 MD

Hello doctor The corners of my lips especially the left corner of the lower lips feels very dry and flaky ( it is not completly peeling off and coming such that I can wipe it offf but at the same time if I wipe it off using cotton bud it becomes...

doctor1 MD

My 5 year old daughter has had this rash on her bottom (cheeks and back of upper leg) since last Wednesday. No where else on body. Called doc and they said yeast infection (They didn't see her, just by description). Two days ago, it still wasn't...

doctor1 MD

I HAVE A PRICKLY RASH ON MY LEGS BEEN USING CORTISONE FOR MILD RASH NOW IT IS ALL OVER MY LEGS